MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPECT SLIMLINE SL; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION EXPECT SLIMLINE SL; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Model Number M00555510
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: an eus fna needle was received by boston scientific.Analysis of the returned device revealed that the distal needle section was broken, additionally, the portion broken was not returned for analysis.No other issues were noted.The distal section of the needle had evidence of bending.It is most likely that procedural or anatomical factors encountered during the procedure could have affected the device performance and its integrity.Based on the information available and the analysis performed, the most probable cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that an expect slimline needle was used during an echo endo puncture procedure performed on (b)(6) 2020.According to the complainant, during the procedure, when he deployed the device, the needle did not go straight normally.The procedure was completed with an acquire needle.There were no patient complications reported as a result of this event.Note: this event has been deemed an mdr-reportable event based on the investigation results which revealed that one portion of the needle was returned broken.
 
Additional Manufacturer Narrative
Block h6: device problem code 2907 captures the investigation analysis of the tip of the needle broken.Block h10: investigation results an eus fna needle was received by boston scientific.Analysis of the returned device revealed that the distal needle section was broken, additionally, the portion broken was not returned for analysis.No other issues were noted.The distal section of the needle had evidence of bending.It is most likely that procedural or anatomical factors encountered during the procedure could have affected the device performance and its integrity.Based on the information available and the analysis performed, the most probable cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.Block h11: correction to add labeling review to the investigation results.
 
Event or Problem Description
It was reported to boston scientific corporation that an expect slimline needle was used during an echo endo puncture procedure performed on (b)(6) 2020.According to the complainant, during the procedure, when he deployed the device, the needle didnt go straight as normally.The procedure was completed with an acquire needle.There were no patient complications reported as a result of this event.

Brand Name
EXPECT SLIMLINE SL
Common Device Name
ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10251661
Report Number3005099803-2020-02473
Device Sequence Number2678883
Product Code ODG
UDI-Device Identifier08714729848158
UDI-Public08714729848158
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K163058
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2022
Device Model NumberM00555510
Device Catalogue Number5551
Device Lot Number0024692290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2020
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer09/03/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1